Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 13, NWS Quad Cities, IA

February 26, 201416 counties in Iowa; 9 counties in Illinois

NWS Quad Cities, IA issued this wind chill advisory at Feb 26, 2014, 2:35 PM CST for 16 counties in Iowa; 9 counties in Illinois. It took effect at Feb 27, 2014, 3:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2014, 2:35 PM CST (20:35 UTC)
In effect from
Feb 27, 2014, 3:00 AM CST
Expired
Feb 27, 2014, 11:00 AM CST
In force
8 hr
Issued by
NWS Quad Cities, IA
All 25 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS43 KDVN 262035
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CST WED FEB 26 2014

...DANGEROUSLY COLD WIND CHILLS LATE TONIGHT INTO THURSDAY MORNING...

.AN ARCTIC COLD FRONT WILL TRACK ACROSS THE REGION LATE TONIGHT
BRINGING IN ANOTHER SHOT OF UNSEASONABLY COLD AIR TO THE AREA.
BLUSTERY NORTHWEST WINDS BEHIND THE FRONT WILL PUSH WIND CHILL
VALUES BELOW 20 DEGREES BELOW ZERO DURING THE MORNING HOURS
THURSDAY.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
270445-
/O.NEW.KDVN.WC.Y.0013.140227T0900Z-140227T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
235 PM CST WED FEB 26 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST
THURSDAY.

* TIMING...BITTER COLD WIND CHILLS EARLY THURSDAY THROUGH LATE
  MORNING.

* WIND CHILL READINGS...20 BELOW TO AS LOW AS 30 BELOW.

* TEMPERATURES...7 BELOW TO 7 ABOVE ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...EXPOSED SKIN MAY DEVELOP FROSTBITE IN AS FEW AS 20
  MINUTES IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 20 MINUTES IN THESE CONDITIONS.

&&

$$

GROSS
4 follow-up statements
169 
WWUS43 KDVN 270244
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CST WED FEB 26 2014

...DANGEROUSLY COLD WIND CHILLS LATE TONIGHT INTO THURSDAY
MORNING...

.AN ARCTIC COLD FRONT WILL TRACK ACROSS THE REGION TONIGHT
BRINGING IN ANOTHER SHOT OF UNSEASONABLY COLD AIR TO THE AREA.
BLUSTERY NORTHWEST WINDS BEHIND THE FRONT WILL PUSH WIND CHILL
VALUES BELOW 20 DEGREES BELOW ZERO DURING THE MORNING HOURS
THURSDAY.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
271045-
/O.CON.KDVN.WC.Y.0013.140227T0900Z-140227T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
844 PM CST WED FEB 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM CST
THURSDAY...

* TIMING...BITTER COLD WIND CHILLS EARLY THURSDAY THROUGH LATE
  MORNING.

* WIND CHILL READINGS...20 BELOW TO AS LOW AS 30 BELOW.

* TEMPERATURES...8 BELOW TO 7 ABOVE ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...EXPOSED SKIN MAY DEVELOP FROSTBITE IN AS FEW AS 20
  MINUTES IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 20 MINUTES IN THESE CONDITIONS.

&&

$$

12
107 
WWUS43 KDVN 270915
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CST THU FEB 27 2014

...DANGEROUSLY COLD WIND CHILLS AGAIN THIS MORNING...

.ANOTHER FAST MOVING ARCTIC COLD FRONT HAS BROUGHT ANOTHER SHOT OF
UNSEASONABLY COLD AIR TO THE AREA. BLUSTERY NORTHWEST WINDS BEHIND
THE FRONT WITH COLD TEMPERATURES HAS PUSHED WIND CHILL VALUES BELOW
20 DEGREES BELOW ZERO THAT WILL LAST DURING MUCH OF THE MORNING HOURS
TODAY.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
271700-
/O.CON.KDVN.WC.Y.0013.000000T0000Z-140227T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
315 AM CST THU FEB 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* TIMING...BITTER COLD WIND CHILLS THROUGH LATE MORNING.

* WIND CHILL READINGS...20 BELOW TO AS LOW AS 30 BELOW.

* TEMPERATURES...8 BELOW TO 7 ABOVE ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...EXPOSED SKIN MAY DEVELOP FROSTBITE IN AS FEW AS 20 
  MINUTES IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 20 MINUTES IN THESE CONDITIONS.

&&

$$

NICHOLS
237 
WWUS43 KDVN 271619
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CST THU FEB 27 2014

...DANGEROUSLY COLD WIND CHILLS THIS MORNING...

.ANOTHER FAST MOVING ARCTIC COLD FRONT HAS BROUGHT ANOTHER SHOT
OF UNSEASONABLY COLD AIR TO THE AREA. BLUSTERY NORTHWEST WINDS
BEHIND THE FRONT WITH COLD TEMPERATURES HAS PUSHED WIND CHILL
VALUES BELOW 20 DEGREES BELOW ZERO THAT WILL LAST DURING MUCH OF
THE MORNING HOURS TODAY.

IAZ063>068-076>078-ILZ001-002-007-009-015>018-024-271730-
/O.CAN.KDVN.WC.Y.0013.000000T0000Z-140227T1700Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-
HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO
1019 AM CST THU FEB 27 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND CHILL ADVISORY.

WIND CHILL VALUES HAVE RISEN INTO THE SINGLE DIGITS TO TEENS BELOW
ZERO...THUS THE WIND CHILL ADVISORY HAS BEEN CANCELED ACROSS THE AREA.

$$

IAZ040>042-051>054-271730-
/O.CON.KDVN.WC.Y.0013.000000T0000Z-140227T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA
1019 AM CST THU FEB 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* TIMING...BITTER COLD WIND CHILLS CONTINUE THROUGH LATE MORNING.

* WIND CHILL READINGS...AS LOW AS 24 BELOW.

* TEMPERATURES...4 BELOW TO 6 BELOW ZERO.

* WINDS...NORTHWEST AROUND 10 MPH.

* IMPACTS...EXPOSED SKIN MAY DEVELOP FROSTBITE IN AS FEW AS 20
  MINUTES IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 20 MINUTES IN THESE CONDITIONS.

&&

$$

GROSS
789 
WWUS43 KDVN 271709
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CST THU FEB 27 2014

...WIND CHILL ADVISORY ALLOWED TO EXPIRE AT 11 AM CST...

IAZ040>042-051>054-271815-
/O.EXP.KDVN.WC.Y.0013.000000T0000Z-140227T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA
1109 AM CST THU FEB 27 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

WIND CHILLS HAVE RISEN INTO THE SINGLE DIGITS TO TEENS BELOW ZERO
ACROSS MOST OF THE REGION LATE THIS MORNING. A FEW SITES NORTH OF
HIGHWAY 30 IN IOWA MAY BRIEFLY DROP BELOW MINUS 20 DEGREES FOR THE
NEXT HOUR BEFORE RISING ABOVE CRITERIA.

$$

GROSS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 2:30 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 26, 2:30 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
230 PM CST WED FEB 26 2014

.SYNOPSIS...
ISSUED AT 224 PM CST WED FEB 26 2014

12Z UPPER AIR ANALYSIS DEPICTED STRONG FAST MOVING SHORTWAVE DIVING SOUTH
ACROSS MANITOBA CANADA WITH 130M HEIGHT FALLS ASSOCIATED WITH IT.
130KT JET STREAK WAS ALSO NOTED WITH THIS SYSTEM. FURTHER WEST LARGE
WESTERN RIDGE STILL EXTENDS UP INTO ALASKA KEEPING THE CWA IN NW
FLOW.

18Z SURFACE ANALYSIS DEPICTED A LARGE AREA HIGH PRESSURE OVER THE
CENTRAL PLAINS CENTERED OVER SOUTHEAST KANSAS AND OKLAHOMA WITH A
COLD FRONT DROPPING SOUTH INTO THE NORTHERN PLAINS. BEHIND THIS
FRONT TEMPERATURES WERE ALREADY IN THE SINGLE DIGITS WITH STRONG
NORTHWEST WINDS GUSTING OVER 30 MPH. CLOSER TO HOME...SUNNY SKIES
AND BREEZY SOUTHWEST WINDS WERE FOUND. TEMPERATURES RANGED FROM THE
SINGLE DIGITS ABOVE ZERO NORTH TO UPPER TEENS SOUTH.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 224 PM CST WED FEB 26 2014

REST OF TODAY...BLUSTERY SOUTHWEST WINDS WITH OCCASIONAL GUSTS
OVER 30 MPH WILL BE POSSIBLE AS WE MIX OUT TO AT LEAST 900MB TODAY
AND PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE OVER THE
PLAINS AND LOW PRESSURE DROPPING SOUTHEAST ACROSS THE GREAT LAKES
REGION. SKIES WILL BE MAINLY SUNNY WITH A FEW HIGH CLOUDS MOVING
ACROSS THE NORTHERN THIRD OF THE CWA. TEMPS TO TOP OUT ONLY IN THE
LOWER TEENS NORTHEAST TO THE LOWER 20S SOUTHWEST.

TONIGHT...COLD AND WINDY CONDITIONS WILL CONTINUE WITH A DRY COLD
FRONT PASSAGE BETWEEN 9PM AND MIDNIGHT ACROSS THE CWA. WINDS TO
SHIFT TO THE NW BEHIND THE FRONT WITH GUSTS UP TO 30 MPH ONCE AGAIN
OVERNIGHT. THIS COMBINED WITH STRONG CAA (40+KTS AT 85H BRINGING IN
-15 TO -24C TEMPS) SUPPORTS WIND CHILLS DROPPING BELOW -20 DEGREES
AFTER 3AM THUS HAVE ISSUED ANOTHER WIND CHILL ADVISORY FROM 3AM-11AM
THURSDAY. LATER SHIFTS MAY BE ABLE TO DROP HEADLINE EARLY IF WINDS
DIMINISH QUICKER THAN FORECAST. LOWS SHOULD BE ABOVE RECORD LEVELS
MAINLY DUE TO THE WIND STAYING UP OVERNIGHT...WITH READINGS IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO BY MORNING.

THURSDAY...DRY BUT COLD CONDITIONS WILL BE SEEN AS A LARGE 1028 MB
HIGH DROPS SOUTHEAST INTO THE MIDWEST OUT OF CANADA. NORTH TO
NORTHWEST WINDS WILL KEEP TEMPS FROM RISING MUCH THROUGHOUT THE DAY
DESPITE SUNNY SKIES.  READINGS WILL ONLY REACH THE SINGLE DIGITS
ACROSS THE NORTHERN TWO THIRDS OF THE CWA TO THE MIDDLE TEENS OVER
THE FAR SOUTH. THESE READINGS WILL BE CLOSE TO THE RECORD COLD HIGHS
FOR MLI/DBQ AND HAVE INCLUDED THESE IN THE CLIMATE SECTION BELOW.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CST WED FEB 26 2014

THE LONG TERM REMAINS ACTIVE WITH AT LEAST TWO POTENTIAL SNOW
SYSTEMS...BUT MORE THAN ANY OTHER FEATURE IS SHOULD REMAIN MUCH
BELOW NORMAL. THE COLD REGIME IS FORECAST BY ALL OPERATIONAL
MODELS...WHICH SHOW A HIGH CONFIDENCE SCENARIO OF SYNOPTICALLY
SUPPORTED ARCTIC COLD IN THE MIDWEST THROUGH THE END OF NEXT WEEK.
AS EACH DAY THIS PATTERN LINGERS ON...IT WILL REPRESENT WEATHER
FARTHER AND FARTHER FROM NORMAL. NORMAL HIGHS TODAY ARE AROUND 40
WITHIN OUR CWA...AND BY DAY 7 ARE IN THE LOWER 40S...OUR FORECAST
WILL COMMONLY REPRESENT LEVELS 20 TO 30 DEGREES COLDER THAN THAT.

TWO SNOW EVENTS LOOK TO IMPACT THE REGION...THE FIRST BEING FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT...AND THE NEXT GENERALLY SATURDAY
AFTERNOON THROUGH SUNDAY. MODELS DO NOT SHOW A CLOSED CIRCULATION
ALOFT FOR EITHER EVENT...THUS BOTH ARE PRIM ARLY DRIVEN THROUGH
MODEST WAA AND FRONTOGENESIS. THIS INDICATES MAINLY A LIGHT SNOW
INTENSITY FOR BOTH EVENTS. THE INITIAL EVENT FRIDAY PM SHOULD
BEGIN IN THE WEST AFTER NOON...AND SLOWLY MIGRATE EAST OF THE CWA
LATE FRIDAY NIGHT. SNOW SHOULD LAST AROUND 8 HOURS OR SO IN ANY
ONE LOCATIONS...WITH LIGHT INTENSITY. THIS SUPPORTS AMOUNTS OF 1
TO 2 INCHES IN GENERAL FROM THE INITIAL EVENT. THE GFS IS THE ODD
MODEL OUT OF THIS PROCESS WITH RESPECT TO QPF. THIS IS MAINLY DUE
TO THAT MODEL SHOWING MORE NOTABLE CONVECTIVE/SHOWERY
PRECIPITATION OVER MISSOURI AND SOUTHERN ILLINOIS FRIDAY...WHICH
PREVENTS MOISTURE FROM REACHING THE NORTHERN WAVES FORCING OVER
IOWA. THIS IS POSSIBLE BUT NOT GIVEN OUR SUPPORT...HOWEVER A NOD
TO THIS WILL KEEP POPS IN THE LOWER END OF LIKELY FOR THE 1ST
EVENT.

QUICKLY ON THE HEALS OF THE FIRST EVENT WILL BE ANOTHER PRIMARILY MID
LEVEL FRONTOGENESIS EVENT FOR SATURDAY INTO SUNDAY. ALL MODELS SHOW
A ZONE OF LIGHT SNOW FORMING OVER NORTHERN IOWA AND SOUTHERN SOUTH
DAKOTA SATURDAY...WORKING SLOWLY EAST AND SOUTH THROUGH SUNDAY. THIS
SHOULD BRING SNOW OVER THE ENTIRE CWA DURING THE SATURDAY PM TO
SUNDAY PERIOD...WITH LIGHT TO BRIEFLY MODERATE INTENSITY EXPECTED.
SNOW AMOUNTS WILL BE DETERMINED BY HOW LONG THE BAND OF SNOW REMAINS
OVER HEAD. THE GFS IS SLOWEST...AND THEREFORE HEAVIEST ON SNOW
TOTALS. OTHER MODELS SUCH AS THE ECMWF REMAIN QUICKER AND LIGHTER.
AS WE RESOLVE TIMING...WE CAN DETERMINE THE SCALE OF THIS SNOW
EVENT/AMOUNTS.

AT THE SURFACE...STRONG ARCTIC HIGH PRESSURE SHOULD BE IN CONTROL
THROUGH THE ENTIRE FORECAST. THUS...AFTER HIGHS FRIDAY IN THE 20S TO
LOWER 30S...WE SHOULD REMAIN IN THE TEENS TO LOWER 20S FOR HIGHS
THROUGH NEXT WEDNESDAY...WITH LOWS OF -10 TO +5 OVER THE CWA THROUGH
THE PERIOD. WIND MAY BE STRONG ENOUGH FOR WIND CHILL ADVISORY
CONDITIONS MONDAY AND TUESDAY...AND WILL NEED TO BE WATCHED ALSO FOR
BLOWING/DRIFTING SNOW POTENTIAL. MARCH WILL BEGIN MUCH LIKE JANUARY
DID 2 MONTHS AGO.
ERVIN

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1134 AM CST WED FEB 26 2014

VFR CONDITIONS TO PERSIST THROUGH THE TAF CYCLE. SOUTHWEST WINDS
TO INCREASE TO 13 TO 20+ KTS THROUGH THE AFTERNOON WITH
OCCASIONAL GUSTS ABV 25KTS AT ALL BUT THE BRL TERMINAL. COLD FRONT
PASSAGE TO OCCUR BETWEEN 27/03Z AND 27/06Z SWITCHING WINDS TO THE
NORTHWEST AFTER FRONT PASSES.

&&

.CLIMATE...
ISSUED AT 224 PM CST WED FEB 26 2014

RECORD LOWS FOR FEBRUARY 27...

MOLINE.........-12 IN 1934
CEDAR RAPIDS...-10 IN 1897
DUBUQUE........-12 IN 1879
BURLINGTON.....-7 IN 1934

RECORD COOL HIGH TEMPERATURES THU FEB 27

MOLINE.........9 IN 1888
DUBUQUE........12 IN 1888

RECORD LOWS FOR FEBRUARY 28...

MOLINE.........-9 IN 1962
CEDAR RAPIDS...-17 IN 1962
DUBUQUE........-10 IN 1962
BURLINGTON.....-7 IN 1962

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 3 AM TO 11 AM CST THURSDAY FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

IL...WIND CHILL ADVISORY FROM 3 AM TO 11 AM CST THURSDAY FOR BUREAU-
     CARROLL-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WHITESIDE.

MO...NONE.
&&

SYNOPSIS...GROSS
SHORT TERM...GROSS
LONG TERM...ERVIN
AVIATION...GROSS
CLIMATE...GROSS/ERVIN
Hazardous weather outlook, Feb 26, 3:50 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 AM CST WED FEB 26 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
350 AM CST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING...COLD TEMPERATURES BELOW ZERO COMBINED WITH WESTERLY
WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL VALUES OF -20 TO -30
DEGREES ALONG AND NORTH OF I-80 UNTIL LATE THIS MORNING.  A WIND
CHILL ADVISORY HAS BEEN ISSUED FOR THE ABOVE AREAS...PLEASE SEE THE
WIND CHILL ADVISORY PRODUCT FOR FURTHER INFORMATION.

LATE TONIGHT...ANOTHER ARCTIC FRONT WILL BRING GUSTY NORTHWEST WINDS
OF 15 TO 25 MPH AND FALLING TEMPERATURES TO BELOW ZERO NORTH OF THE
I-80 CORRIDOR.  THIS MAY PRODUCE WIND CHILL VALUES OF -20 OR COLDER
BY DAYBREAK THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY...VERY COLD TEMPERATURES WILL RESULT IN WIND
CHILL VALUES APPROACHING OR EXCEEDING 20 BELOW ZERO EACH MORNING...
MAINLY ALONG AND NORTH OF INTERSTATE 80.

A STORM SYSTEM WILL AFFECT THE MIDWEST ON FRIDAY AND FRIDAY NIGHT
BRINGING AN ACCUMULATING SNOW. ALTHOUGH THERE IS STILL UNCERTAINTY
IN THE TIMING AND STRENGTH OF THE SYSTEM...PRELIMINARY INFORMATION
SUGGEST THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW OVER AT LEAST
PORTIONS OF THE OUTLOOK AREA.

ANOTHER STORM SYSTEM WILL AFFECT THE MIDWEST SATURDAY INTO SUNDAY
BRINGING A CHANCE OF ACCUMULATING SNOW. HOWEVER...THERE REMAINS A
LARGE UNCERTAINTY IN THE TIMING AND STRENGTH OF THE SYSTEM AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NICHOLS/08

Nearby

Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.